MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL PK 5.5MM W/ UB2-CBR BLK UTP BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL PK 5.5MM W/ UB2-CBR BLK UTP BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203983
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that in the surgery with healicoil, the surgeon pulled the tabs on the handle to release suture and remove inserter, the distal tip of the metal inserter stayed in the anchor upon removing handle.The surgeon was able to remove the piece stuck in the anchor with a grasper but the suture was damaged during the process.A backup device was available to complete the procedure with no significant delay or patient injuries reported.
 
Additional Manufacturer Narrative
One (b)(4) healicoil pk 5.5mm product returned.No suture or anchor was returned.The only return was the inserter, which was separated into two pieces.The weld was broken.The shaft diameter has surface gouges where the tip joins.As an additional safe measure an engineering study has been generated to further investigate this failure mode.Complaints for this mode are being monitored.At this time, no root cause associated with the manufacture of this device was confirmed.

Brand Name
HEALICOIL PK 5.5MM W/ UB2-CBR BLK UTP BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8075000
Report Number1219602-2018-01557
Device Sequence Number1887167
Product Code MBI
UDI-Device Identifier00885554032109
UDI-Public00885554032109
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K113294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Catalogue Number72203983
Device Lot Number2018646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1